Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 18, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 24, 2007, 3:46 PM CDT for Waupaca County, Wisconsin. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2007, 3:46 PM CDT (20:46 UTC)
- Expired
- May 24, 2007, 4:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Waupaca County, WI
The radar
The Green Bay radar (KGRB), 72 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 4:00 PM CDT | TSTM WND DMG | Waupaca, WI | TREES DOWN IN AND AROUND CITY OF WAUPACA. |
| May 24, 4:00 PM CDT | TSTM WND GST 53 | Waupaca, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 2:25 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 242046
SVRGRB
WIC135-242130-
/O.NEW.KGRB.SV.W.0018.070524T2046Z-070524T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
346 PM CDT THU MAY 24 2007
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAUPACA COUNTY IN NORTHEAST WISCONSIN...
* UNTIL 430 PM CDT
* AT 345 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DESTRUCTIVE WINDS UP TO 70 MPH. THIS STORM WAS
LOCATED 7 MILES WEST OF WAUPACA...AND MOVING NORTHEAST AT 65 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CLINTONVILLE BY 410 PM...
THE THUNDERSTORM WILL PRODUCE WINDS UP TO 70 MPH. IF OUTDOORS...MOVE
TO A STURDY BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES.
LAT...LON 4468 8921 4424 8921 4424 8897 4436 8876
4468 8875
$$
HELMAN/SRF2 follow-up statements
000
WWUS53 KGRB 242103
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
400 PM CDT THU MAY 24 2007
WIC135-242130-
/O.CON.KGRB.SV.W.0018.000000T0000Z-070524T2130Z/
WAUPACA WI-
400 PM CDT THU MAY 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR WAUPACA COUNTY...
AT 358 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS UP TO 70 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NORTHLAND TO
IOLA TO OGDENSBURG TO LIND CENTER...OR ALONG A LINE EXTENDING FROM
16 MILES NORTH OF WAUPACA TO WAUPACA...MOVING NORTHEAST AT 65 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SYMCO...ROYALTON...MANAWA AND BIG FALLS BY 405 PM...
THE THUNDERSTORM WILL PRODUCE WINDS UP TO 70 MPH. IF OUTDOORS...MOVE
TO A STURDY BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES.
LAT...LON 4468 8921 4424 8921 4424 8897 4436 8876
4468 8875
$$
HELMAN/SRF000
WWUS53 KGRB 242125
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
425 PM CDT THU MAY 24 2007
WIC135-242135-
/O.EXP.KGRB.SV.W.0018.000000T0000Z-070524T2130Z/
WAUPACA WI-
425 PM CDT THU MAY 24 2007
...THE SEVERE THUNDERSTORM WARNING FOR WAUPACA COUNTY EXPIRES AT 430
PM CDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF
THE AREA.
LAT...LON 4468 8921 4424 8921 4424 8897 4436 8876
4468 8875
$$
HELMAN/SRFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 4:00 AM CDT, 11 hours 46 minutes earlier.
Area forecast discussion, May 24, 4:00 AM CDT, 11 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 400 AM CDT THU MAY 24 2007 .SHORT TERM...TODAY THROUGH FRIDAY...THE MAIN FCST CONCERNS ARE STG SOUTH WINDS IN ADVANCE OF THE COLD FRONT TODAY...AND THE THREAT OF SVR TSTMS WITH DAMAGING WINDS THIS AFTERNOON AND EARLY EVG. A GENERAL WEAKENING TREND HAS BEEN NOTED IN THE CONVECTION OVER C/NC WI EARLY THIS MORNING...AND THIS WILL LIKELY CONTINUE. EXPECT SOME PARTIAL CLEARING TO OCCUR OVER THE FA THIS MORNING...WHICH SHOULD ALLOW TEMPS TO RISE RAPIDLY. EXPECT STG SOUTH WINDS 20 TO 30 MPH TO DEVELOP BY AFTERNOON...WITH GUSTS TO 40 MPH POSSIBLE IN MANY AREAS. MIXING THROUGH 800 MB SUPPORTS HIGH TEMPS IN THE UPPER 70S TO MIDDLE 80S. THE WARM TEMPS...COMBINED WITH DEW POINTS RISING TO AROUND 60 DEGREES WILL RESULT IN A MARGINALLY UNSTABLE AIR MASS...WITH CAPES NEAR 1000 J/KG AND LIS -2 TO -4. EXPECT A SQUALL LINE TO DEVELOP ALONG AND AHEAD OF THE COLD FRONT AS IT MOVES INTO C/NC WI THIS AFTERNOON. THIS SQUALL LINE SHOULD REACH EASTERN WI BY EARLY EVG. WITH UNIDIRECTIONAL SSW FLOW INCREASING TO 45-60 KTS IN 850-700 MB LAYER AND AN INVERTED-V PROFILE IN THE LOWER ATMOSPHERE...ANTICIPATE A HIGH LIKELIHOOD OF DAMAGING WIND GUSTS WITH THE MORE ORGANIZED STORMS. SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM WEST TO EAST DURING THE LATE AFTERNOON AND EVG HOURS...FOLLOWED BY CLEARING SKIES OVERNIGHT. FRIDAY SHOULD BE A DRY AND SUNNY DAY UNDER THE INFLUENCE OF A PACIFIC HIGH PRESSURE SYSTEM. GENERALLY WENT ABOVE GUIDANCE TODAY...AND TRENDED TOWARD THE MILDER MET GUIDANCE FOR TONIGHT...AND THE MILDER MAV GUIDANCE FOR FRIDAY. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY. GFS AND ECMWF IN PRETTY GOOD AGREEMENT THAT A DECENT SHORTWAVE TROUGH WILL MOVE THROUGH SATURDAY AFTERNOON AND NIGHT. THERE APPEARS TO BE SUFFICIENT DYNAMICS FOR SCATTERED SHOWERS AND THUNDERSTORMS DESPITE LITTLE MOISTURE. MOSTLY DRY AND COOLER FOR SUNDAY AND MEMORIAL DAY WITH FROST POSSIBLE MONDAY MORNING. ANOTHER UPPER SYSTEM WILL APPROACH NEXT TUESDAY NIGHT OR WEDNESDAY. IT SEEMS STRONG ENOUGH TO PRODUCE AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS. AFTER THAT MOVES THROUGH BOTH MODELS SUGGEST THAT A WESTERN NORTH AMERICAN RIDGE WILL FORM TOWARDS THE END OF NEXT WEEK WITH NORTHWEST FLOW ACROSS THE GREAT LAKES. && .AVIATION...A COLD FRONT WILL MOVE THROUGH THE FCST AREA THIS AFTERNOON AND EARLY EVENING. SCT SHRA/TSRA WILL CONTINUE IN CENTRAL AND NORTH CENTRAL WI THIS MORNING...THEN INCREASE IN COVERAGE AND INTENSITY AHEAD OF THE FRONT THIS AFTERNOON. THE MAIN AREA OF SHOWERS AND TSTMS WILL SPREAD INTO EASTERN WI DURING THE EARLY EVENING HOURS. MVFR CONDITIONS WILL BE PREVALENT WITH THE TSTM ACTIVITY...WITH ISOLD IFR CONDITIONS IN THE HEAVIER DOWNPOURS. STG SYNOPTIC SCALE SOUTH WINDS WILL DEVELOP IN ADVANCE OF THE COLD FRONT. IN ADDITION...DAMAGING WINDS AND TORRENTIAL RAINFALL ARE POSSIBLE WITH ANY STORMS THAT DEVELOP THIS AFTERNOON AND EARLY EVG. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TSK/RDM WEATHER.GOV/GREENBAY
Hazardous weather outlook, May 24, 11:45 AM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1145 AM CDT THU MAY 24 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251645- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1145 AM CDT THU MAY 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS THIS AFTERNOON AND EARLY EVENING. THE BEST CHANCE OF SEVERE STORMS WILL OCCUR BETWEEN 2 PM AND 8 PM. LOCALLY HEAVY RAINFALL...WITH AMOUNTS OF AN INCH OR TWO...CAN ALSO BE EXPECTED...ESPECIALLY OVER CENTRAL AND NORTH CENTRAL WISCONSIN THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS ALSO A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND SATURDAY NIGHT. IT IS TOO EARLY TO TELL IF THEY WILL BE SEVERE...SO BE SURE TO MONITOR LATER FORECASTS FOR THE MEMORIAL DAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS MAY NEED TO BE ACTIVATED THIS AFTERNOON IN CENTRAL AND NORTH CENTRAL WISCONSIN...AND DURING THE LATE AFTERNOON AND EARLY EVENING IN NORTHEAST AND EAST CENTRAL WISCONSIN. LMZ521-522-541>543-564-251645- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1145 AM CDT THU MAY 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. IT IS TOO EARLY TO DETERMINE WHETHER THEY MIGHT BE SEVERE. TSK/RDM WEATHER.GOV/GREENBAY ECKBERG/TE WEATHER.GOV/GREENBAY
In the hours before
Local storm report, May 24, 2:46 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
246 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND GST MARSHFIELD 44.66N 90.16W
05/24/2007 M43 MPH WOOD WI ASOS
&&Local storm report, May 24, 2:59 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
259 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM TSTM WND GST WISCONSIN RAPIDS 44.40N 89.84W
05/24/2007 M37 MPH WOOD WI ASOS
&&Local storm report, May 24, 3:03 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
303 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG TOMAHAWK 45.46N 89.73W
05/24/2007 LINCOLN WI LAW ENFORCEMENT
TREES DOWN IN AND AROUND TOMAHAWK.
&&Local storm report, May 24, 3:19 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
319 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM TSTM WND GST RHINELANDER 45.63N 89.41W
05/24/2007 M48 MPH ONEIDA WI ASOS
&&Local storm report, May 24, 3:25 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
325 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND DMG RHINELANDER 45.63N 89.41W
05/24/2007 ONEIDA WI LAW ENFORCEMENT
TREES DOWN AROUND RHINELANDER.
&&Local storm report, May 24, 3:33 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
333 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND GST STEVENS POINT 44.51N 89.56W
05/24/2007 M43 MPH PORTAGE WI AWOS
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 10:46 AM CDT | Wind Advisory | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Waushara and 1 more | 5 hr |
| May 24, 2:34 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon | 41 min |
| May 24, 3:03 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 27 min |
| May 24, 3:26 PM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 49 min |
| May 24, 3:30 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waushara | 45 min |
| May 24, 4:07 PM CDT | Severe Thunderstorm Warning | GRB | Shawano | 28 min |
| May 24, 4:25 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest | 45 min |
| May 24, 4:29 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Shawano | 24 min |
| May 24, 4:33 PM CDT | Special Marine Warning | GRB | 100 min | |
| May 24, 4:42 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 26 min |
| May 24, 4:50 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Marinette | 36 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.